RUS  ENG
Full version
JOURNALS // Teoreticheskaya i Matematicheskaya Fizika // Archive

TMF, 2006 Volume 146, Number 2, Pages 222–250 (Mi tmf2033)

This article is cited in 28 papers

Hypergeometric Functions as Infinite-Soliton Tau Functions

A. Yu. Orlov

P. P. Shirshov institute of Oceanology of RAS

Abstract: It is known that resonant multisoliton solutions depend on higher times and a set of parameters (integrals of motion). We show that soliton tau functions of the Toda lattice (and of the multicomponent Toda lattice) are tau functions of a dual hierarchy, where the higher times and the parameters (integrals of motion) exchange roles. The multisoliton solutions turn out to be rational solutions of the dual hierarchy, and the infinite-soliton tau functions turn out to be hypergeometric-type tau functions of the dual hierarchy. The variables in the dual hierarchies exchange roles. Soliton momenta are related to the Frobenius coordinates of partitions in the decomposition of rational solutions with respect to Schur functions. As an example, we consider partition functions of matrix models: their perturbation series is, on one hand, a hypergeometric tau function and, on the other hand, can be interpreted as an infinite-soliton solution.

Keywords: solitons, rational solutions, tau function, hypergeometric function, duality.

Received: 10.01.2004
Revised: 10.04.2005

DOI: 10.4213/tmf2033


 English version:
Theoretical and Mathematical Physics, 2006, 146:2, 183–206

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025